Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2012, 4:09 PM EDT for Hampton County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 27, 2012, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 21 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WUUS52 KCHS 272009 SVRCHS GAC103-SCC049-053-272115- /O.NEW.KCHS.SV.W.0167.120727T2009Z-120727T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT FRI JUL 27 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 515 PM EDT * AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM EGYPT TO SPRINGFIELD...MOVING NORTHEAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... SPRINGFIELD...EGYPT...STILLWELL...SHAWNEE...EBENEZER...CLYO... TILLMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3273 8120 3252 8089 3230 8131 3247 8153 TIME...MOT...LOC 2009Z 230DEG 17KT 3246 8144 3235 8127 $$
2 follow-up statements
479 WWUS52 KCHS 272031 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 431 PM EDT FRI JUL 27 2012 GAC103-SCC049-053-272115- /O.CON.KCHS.SV.W.0167.000000T0000Z-120727T2115Z/ EFFINGHAM GA-HAMPTON SC-JASPER SC- 431 PM EDT FRI JUL 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHERN JASPER...SOUTHWESTERN HAMPTON AND NORTHEASTERN EFFINGHAM COUNTIES... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKY TO EBENEZER...MOVING NORTHEAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO... EBENEZER...STILLWELL...FURMAN...GARNETT...PINELAND...RIDGELAND... ROBERTVILLE...SCOTIA...TARBORO AND TILLMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3253 8145 3273 8120 3252 8089 3234 8124 TIME...MOT...LOC 2032Z 230DEG 17KT 3257 8133 3240 8118 $$
952
WWUS52 KCHS 272044
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT FRI JUL 27 2012
GAC103-272055-
/O.CAN.KCHS.SV.W.0167.000000T0000Z-120727T2115Z/
EFFINGHAM GA-
444 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EFFINGHAM COUNTY
HAS BEEN CANCELLED...
LAT...LON 3261 8135 3273 8120 3252 8089 3238 8116
3244 8120 3247 8119 3250 8123 3252 8124
3254 8128 3256 8128 3255 8129 3256 8129
3256 8131
TIME...MOT...LOC 2045Z 230DEG 17KT 3261 8126 3243 8113
$$
SCC049-053-272115-
/O.CON.KCHS.SV.W.0167.000000T0000Z-120727T2115Z/
HAMPTON SC-JASPER SC-
444 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN JASPER AND SOUTH CENTRAL HAMPTON COUNTIES...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BRIGHTON TO TILLMAN...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FURMAN...
GARNETT...PINELAND...RIDGELAND...ROBERTVILLE...SCOTIA...TARBORO AND
TILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3261 8135 3273 8120 3252 8089 3238 8116
3244 8120 3247 8119 3250 8123 3252 8124
3254 8128 3256 8128 3255 8129 3256 8129
3256 8131
TIME...MOT...LOC 2045Z 230DEG 17KT 3261 8126 3243 8113
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:07 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 27, 4:07 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI JUL 27 2012
.SYNOPSIS...
A PERSISTENT TROUGH OF LOW PRESSURE WILL REMAIN INLAND THIS WEEKEND
AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE FRONT
WILL LIKELY STALL IN THE VICINITY EARLY NEXT WEEK BEFORE DISSIPATING
THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE INLAND SURFACE TROUGH HAS LIT UP WITH CONVECTION THIS
AFTERNOON WHILE ACROSS OUR FORECAST AREA ISOLATED STRONG/SEVERE
STORMS HAVE POPPED UP. NOW THAT THE CAP HAS BEEN BROKEN IN SOME
SPOTS AND THE SHORTWAVE TROUGH IS CLOSER TO OUR SW ZONES...AN
INCREASE IN CONVECTIVE COVERAGE IS EXPECTED THROUGH EARLY THIS
EVENING. ACTIVITY MAY PERSIST A BIT LONGER AFTER SUNSET THAN THE
LAST TWO NIGHTS DUE TO THE SUPPORT OF SOME UPPER ENERGY SLIDING
THROUGH THE AREA.
HEAT INDICES ARE CURRENTLY AT THEIR MAXIMUM VALUES FOR THE DAY.
MOST LOCATIONS SHOULD SEE VALUES DROP BELOW 110F BY 6 PM...AFTER
WHICH THE HEAT ADVISORY CAN LIKELY BE CANCELLED.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...UPPER LEVEL RIDGING WILL BEGIN TO WEAKEN AS AN UPPER
TROUGH SETTLES OVER THE EASTERN UNITED STATES. AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION AS A TROUGH OF LOW PRESSURE EXTENDS ACROSS CENTRAL NORTH
CAROLINA THROUGH THE UPSTATE OF SOUTH CAROLINA AND INTO NORTHERN
GEORGIA. DEEPENING MOISTURE PROFILES...THE APPROACH OF A SHORT WAVE
IN THE AFTERNOON AND THE INLAND ADVANCING SEA BREEZE SHOULD EASILY
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA...PRIMARILY IN THE AFTERNOON AND EARLY EVENING. MODERATE
INSTABILITY AND COOLER TEMPERATURES ALOFT COULD RESULT IN THE
DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS IN THE AFTERNOON
AND EARLY EVENING AS WELL. SOMEWHAT COOLER HIGH TEMPERATURES ARE
EXPECTED GIVEN THE WEAKENING RIDGE AND POTENTIAL FOR INCREASED CLOUD
COVER DUE TO MORE EXTENSIVE CONVECTION IN THE AFTERNOON. FORECAST
HIGHS ARE GENERALLY EXPECTED TO BE IN THE MID 90S AWAY FROM THE
IMMEDIATE COAST. THESE COOLER TEMPERATURES SHOULD KEEP HEAT INDICES
BELOW ADVISORY CRITERIA. LOWS SATURDAY NIGHT WILL GENERALLY BE IN
THE MID 70S.
SUNDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL PREVAIL ACROSS
THE EASTERN UNITED STATES...WHILE AT THE SURFACE A TROUGH OF LOW
PRESSURE WILL LINGER INLAND. AMPLE MOISTURE...LIMITED
SUBSIDENCE...THE PASSAGE OF SEVERAL SHORT WAVE DISTURBANCES AND THE
INLAND PROGRESSING SEA BREEZE EACH DAY WILL CONTINUE TO SUPPORT
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. AS TYPICAL THIS TIME OF YEAR...A FEW STRONG OR
SEVERE PULSE THUNDERSTORMS WILL BE POSSIBLE. HIGH TEMPERATURES ARE
EXPECTED TO BE IN THE LOWER TO MID 90S AWAY FROM THE COOLER
BEACHES...WITH LOWS SUNDAY NIGHT IN THE MID 70S ACROSS MUCH OF THE
AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANCE NEEDED FOR THE THE LONG TERM PORTION OF THE FORECAST
AS A BROAD UPPER TROUGH WILL PERSIST ACROSS THE EAST COAST.
DIFFICULT TO DECIPHER ONE DAY FROM THE NEXT AS MODELS SHOW SEVERAL
PERIODIC EMBEDDED SHORTWAVES DEVELOPING ALONG THE TROUGH AND
AFFECTING THE REGION. WITH THIS ENERGY...IT APPEARS THERE WILL BE AN
INCREASE OF DEEP MOISTURE WHICH WILL AT LEAST ALLOW ISOLATED TO
SCATTERED DIURNAL CONVECTION. TEMPERATURES WILL CONTINUE TO TREND
DOWNWARD WITH LOW 90S GENERALLY EXPECTED FOR HIGH TEMPERATURES AND
LOW 70S EXPECTED OVERNIGHT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS LIKELY TO CONTINUE AT BOTH TERMINALS THROUGH MUCH
OF SATURDAY. WE ADDED VICINITY THUNDER AT SAV THIS AFTERNOON DUE
TO SOME TOWERING CU BUILD-UP JUST TO THE WEST AND THE APPROACH OF
A SHORTWAVE TROUGH. GREATEST CONVECTIVE COVERAGE EXPECTED TO
REMAIN JUST INLAND FROM EITHER TERMINAL TODAY.
BETTER COVERAGE OF SHOWERS/STORMS EXPECTED SATURDAY AFTERNOON AS A
FRONT APPROACHES FROM THE NORTHWEST.
EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JAQ
LONG TERM...JHP
AVIATION...JRL
MARINE...JRL/JAQHazardous weather outlook, Jul 27, 4:55 AM EDT, 11 hours 14 minutes before
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
In the hours before
Special weather statement, Jul 27, 2:08 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 208 PM EDT FRI JUL 27 2012 GAZ101-SCZ042-047-271845- EFFINGHAM-HAMPTON-INLAND JASPER- 208 PM EDT FRI JUL 27 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 245 PM EDT... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...GARNETT...PINELAND...ROBERTVILLE AND TARBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3272 8109 3250 8101 3246 8132 3259 8137 TIME...MOT...LOC 1808Z 254DEG 9KT 3254 8125 JAQ
Special weather statement, Jul 27, 2:53 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT FRI JUL 27 2012
GAZ100-115-271945-
BULLOCH-EVANS-
253 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND BULLOCH
COUNTIES THROUGH 345 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EDNA...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...GEORGIA SOUTHERN...LEEFIELD...NEVILS...
REGISTER...STATESBORO AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3229 8195 3231 8196 3240 8192 3242 8193
3244 8193 3250 8160 3224 8147 3216 8194
3227 8197
TIME...MOT...LOC 1853Z 251DEG 20KT 3224 8187Special weather statement, Jul 27, 3:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 313 PM EDT FRI JUL 27 2012 SCZ042-043-272000- HAMPTON-INLAND COLLETON- 313 PM EDT FRI JUL 27 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON COUNTIES THROUGH 400 PM EDT... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...9 MILES WEST OF HENDERSONVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HENDERSONVILLE...RITTER AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3307 8071 3278 8050 3271 8086 3283 8100 TIME...MOT...LOC 1913Z 250DEG 14KT 3279 8088
Special weather statement, Jul 27, 3:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT FRI JUL 27 2012 GAZ100-101-272015- BULLOCH-EFFINGHAM- 336 PM EDT FRI JUL 27 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EFFINGHAM COUNTIES THROUGH 415 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...6 MILES WEST OF GUYTON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...EBENEZER...GUYTON...MARLOW...PINEORA...SPRINGFIELD AND STILLWELL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3255 8129 3232 8115 3226 8145 3236 8152 TIME...MOT...LOC 1937Z 240DEG 20KT 3233 8147
Local storm report, Jul 27, 3:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 4 W NEVILS 32.26N 81.82W
07/27/2012 BULLOCH GA 911 CALL CENTER
THE BULLOCH COUNTY 911 CENTER RELAYED A REPORT OF TREES
AND POWER LINES DOWN NEAR THE INTERSECTION OF UNION
CHURCH ROAD AND NEVILS DAISY ROAD.
&&
EVENT NUMBER CHS1200527
DPBSpecial weather statement, Jul 27, 3:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI JUL 27 2012
SCZ043-049-050-272015-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
352 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 415 PM EDT...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WHITE HALL...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GREEN POND AND WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3256 8035 3265 8068 3266 8068 3267 8067
3267 8069 3267 8070 3272 8073 3277 8039
TIME...MOT...LOC 1952Z 262DEG 19KT 3271 8066The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:29 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jul 27, 2:08 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| Jul 27, 3:13 PM EDT | Special Weather Statement | CHS | Colleton | 47 min |
| Jul 27, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| Jul 27, 3:52 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Jul 27, 4:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jul 27, 4:54 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 66 min |
| Jul 27, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 51 min |
| Jul 27, 5:19 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 56 min |
| Jul 27, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 58 min |
| Jul 27, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 54 min |
| Jul 27, 7:03 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 37 min |
| Jul 27, 7:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Jul 27, 2:53 PM EDT | Special Weather Statement | CHS | Bulloch | 52 min |
| Jul 27, 3:00 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans | 47 min |
| Jul 27, 3:36 PM EDT | Special Weather Statement | CHS | Effingham | 39 min |
| Jul 27, 5:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 27, 6:05 PM EDT | Special Weather Statement | CHS | Chatham | 40 min |
| Jul 27, 6:51 PM EDT | Special Marine Warning | CHS | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.